MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER NITINOL (CONVENIENCE KIT); INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER NITINOL (CONVENIENCE KIT); INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Date of birth - requested, not provided.Ethnicity - requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.The 510(k): k152173.Patient was reported to be (b)(6).The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For a review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported the physician accessed the radial artery with the supplied needle, and he introduced the nitinol wire through the needle and into the artery.When the physician removed the needle, it was discovered the nitinol wire had come unwound and the distal tip broke off into the artery.The physician was able to retrieve the tip of the wire from the patient's artery.The patient was reported to be doing fine following the procedure.Additional information was received on april 19, 2018.The event occurred intra-operative.There was no blood loss reported.They used a snare was used to retrieve the broken end from the patient's artery.The procedure was completed successfully.Other equipment or other devices used with the device were: j tip wire, diagnostic cath, and a pig tail.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation.One 0.021" wire was received for product analysis.After decontamination, the guidewire was subjected to visual analysis.The distal tip of the guidewire had uncoiled to the point where the coil is fused with the core of the guide wire.20.5" of wire had uncoiled.Microscopy of the distal tip appears blunt under microscopy as though it was exposed to a sharp edge.Ifu states "do not withdraw the guide wire through the cannula, as shearing of the guide wire may result." there is no evidence that this event was related to a device defect or malfunction.Guidewire shearing may occur if the guidewire is withdrawn through the needle which the ifu warns against.

Brand Name
GLIDESHEATH SLENDER NITINOL (CONVENIENCE KIT)
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7488251
Report Number1118880-2018-00036
Device Sequence Number16179996
Product Code DYB
UDI-Device Identifier00389701010786
UDI-Public00389701010786
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K142183
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberN/A
Device Catalogue Number50-1060
Device Lot NumberWA10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/13/2018
Supplement Date Received by Manufacturer05/07/2018
Initial Report FDA Received Date05/04/2018
Supplement Report FDA Received Date05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient Weight68